NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Effexor XR withdrawal
I was placed on this medication after entering into a tramatic situation with custody, new child, rape ect... I was having a hard time getting through the pain tah tI was suffering from what they had done and were continuing to do to the point it was affecting my life. After almost 3 years I finally won my custody battle and lost my insurance at the same time. I weaned myself off of Effexor XR and finally stopped taking it 5 days ago. I thought the withdrawel would be better by now and it wasn`t. Today was the first day I was extremely irratible and I am on and off dizzy not to mention not being able to see well and nausia. I decided to read about it and now am extremely scared. I am looking for some proffressional response. I read that these effects could be permanent or last up to a year! Is this true????? I am having a hard time working as a result of this med withdrawel, do I need to switch to a non physical job for the rest of my life? Will glasses help? Will I be able to move my head without feeling like my brain hit my skull again???? I hope you have a more positive outlook than what I have read so far! Thank you in advance!
The effexor withdrawal does not cause lasting effects. But it's uncomfortable for a few days to a week or two. The best way to reduce the discomfort is to go back to taking a low dose for a week and then gradually taper that when you feel better. You could try taking your lowest dose every other day for a week before stopping. Get your doctor to help you with this process. Hope this helps.
Lawson Wulsin, MD
Professor of Psychiatry and Family Medicine, Training Director of the Family Medicine Psychiatry Residency Program
College of Medicine
University of Cincinnati